Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Tulsa, OK

April 29, 2016Latimer County, LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2016, 4:28 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 4:28 AM CDT (09:28 UTC)
Expired
Apr 29, 2016, 5:15 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 4:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS54 KTSA 290928
SVRTSA
OKC077-079-127-291015-
/O.NEW.KTSA.SV.W.0084.160429T0928Z-160429T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
  EASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 515 AM CDT

* AT 428 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHOBA...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CLAYTON...                        TALIHINA...
  ALBION...                         TUSKAHOMA...
  KIAMICHI...                       BENGAL...
  MUSE...                           WHITESBORO...
  TALIMENA STATE PARK...            NASHOBA...
  CLAYTON LAKE STATE PARK...        HONOBIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3427 9520 3450 9546 3494 9497 3465 9467
      3451 9487 3451 9504 3438 9505
TIME...MOT...LOC 0928Z 215DEG 33KT 3449 9525 

HAIL...1.25IN
WIND...<50MPH
 
$$
2 follow-up statements
805 
WWUS54 KTSA 290956
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT FRI APR 29 2016

OKC077-079-127-291015-
/O.CON.KTSA.SV.W.0084.000000T0000Z-160429T1015Z/
LE FLORE OK-LATIMER OK-PUSHMATAHA OK-
456 AM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHWESTERN LE FLORE...SOUTHEASTERN LATIMER AND NORTHEASTERN
PUSHMATAHA COUNTIES...

AT 455 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KIAMICHI...MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TALIHINA...                       ALBION...
BENGAL...                         WHITESBORO...
TALIMENA STATE PARK...            KIAMICHI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3444 9512 3456 9529 3493 9498 3488 9491
      3474 9476 3451 9503 3451 9504 3450 9505
TIME...MOT...LOC 0955Z 219DEG 50KT 3456 9515 

HAIL...1.00IN
WIND...<50MPH
 
$$
310 
WWUS54 KTSA 291018
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT FRI APR 29 2016

OKC077-079-127-291028-
/O.EXP.KTSA.SV.W.0084.000000T0000Z-160429T1015Z/
LE FLORE OK-LATIMER OK-PUSHMATAHA OK-
518 AM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LE FLORE...
SOUTHEASTERN LATIMER AND NORTHEASTERN PUSHMATAHA COUNTIES HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3444 9512 3456 9529 3493 9498 3488 9491
      3474 9476 3451 9503 3451 9504 3450 9505
TIME...MOT...LOC 1016Z 215DEG 33KT 3456 9515 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:06 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 29, 4:06 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
406 AM CDT FRI APR 29 2016

.DISCUSSION...
Elevated convection has developed across southeast Oklahoma early
this morning to the north of a warm front lying just south of the
Red River, and this activity will continue to lift northeast this
morning into the rest of the forecast area. A few of the storms
will be severe with large hail being the primary threat.

The northward movement of the warm front today will be slowed by
the considerable amount of convection to its north. Surface low
pressure will move slowly east across the Texas south plains
today, reaching near the southwest corner of Oklahoma by this
evening. This will also help keep the true warm sector airmass
near the Red River. Surface based thunderstorms will likely
develop near and south of the warm front later this afternoon, and
these storms will have a hail, wind, and tornado threat. The
greatest tornado threat in our area is likely to be confined to
far southeast Oklahoma.

The surface low will weaken some as it lifts northeast overnight
tonight. Another round of showers and thunderstorms will move
across the area tonight ahead of a cold front that will trail
south from the low. At least a limited severe weather threat will
exist with these storms, mainly in the form of hail and damaging
winds.

Some precipitation may linger into Saturday from southeast
Oklahoma into northwest Arkansas, but otherwise the weekend looks
dry. Another weaker system will bring a chance of showers and
thunderstorms Sunday night and Monday, with dry weather then
expected for the rest of next week. Temperatures will generally
run a bit below normal until late next week.

Stayed on the cool side of guidance for high temperatures the next
couple days, with guidance lows looking reasonable.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  56  74  49 /  80  80  10  10
FSM   73  63  79  54 / 100  90  30  10
MLC   73  60  75  52 /  90  80  20  10
BVO   68  55  73  47 /  60  90  10  10
FYV   67  61  74  49 /  90  80  30  10
BYV   65  61  76  52 /  80  80  40  10
MKO   71  59  74  50 /  80  80  20  10
MIO   67  60  74  49 /  70  90  10  10
F10   71  57  74  51 /  80  70  10  10
HHW   75  65  78  55 /  90  90  30  10

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from 7 AM CDT this morning through Saturday
     morning for OKZ049-053-073>076.

AR...Flash Flood Watch from 7 AM CDT this morning through Saturday
     morning for ARZ029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 28, 4:48 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT THU APR 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
448 PM CDT THU APR 28 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING ACROSS NORTH TEXAS
NEAR A WARM FRONT AND MOVE INTO SOUTHEAST OKLAHOMA DURING THE OVERNIGHT
HOURS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL
THE MAIN CONCERN. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

STORMS WILL LIKELY BE ONGOING ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS FRIDAY MORNING. ADDITIONAL STORMS WILL DEVELOP LATER IN
THE DAY TO OUR WEST AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN
ARKANSAS DURING THE LATE AFTERNOON AND EVENING. THE SEVERITY AND
TYPE OF SEVERE WEATHER THAT OCCURS WITH THESE STORMS WILL DEPEND
ON HOW FAR NORTH THE WARM FRONT RETREATS. LARGE HAIL WILL BE THE
PRIMARY THREAT ON THE COOL SIDE OF THE FRONT...WHILE TORNADOES...
HAIL AND DAMAGING WINDS WOULD BE POSSIBLE ALONG AND SOUTH OF THE
BOUNDARY. AT THIS TIME...EAST CENTRAL AND SOUTHEAST OKLAHOMA HAVE
THE GREATEST POTENTIAL FOR SEVERE STORMS

IF THE WARM FRONT SETS UP NEAR THE RED RIVER ON FRIDAY...THE SETUP
WOULD FAVOR HEAVY RAINFALL AND POSSIBLE FLOODING POTENTIAL ACROSS
SOUTHEAST OKLAHOMA AS WELL. ONE TO THREE INCHES OF RAINFALL ARE
POSSIBLE.

SEVERE STORM POTENTIAL WILL CONTINUE INTO SATURDAY BUT WILL DIMINISH
FROM WEST TO EAST LATER IN THE DAY AS A PACIFIC COLD FRONT SWEEPS
ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 28, 10:54 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     5 W STILWELL            35.81N 94.72W
04/27/2016                   ADAIR              OK   PUBLIC

            NUMEROUS TREES DOWN. STRUCTURE DAMAGE TO BARN.

&&

JBM
Special weather statement, Apr 29, 4:26 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CDT FRI APR 29 2016

OKZ065-066-070-071-073-074-291000-
OKFUSKEE OK-MUSKOGEE OK-PITTSBURG OK-MCINTOSH OK-HASKELL OK-
OKMULGEE OK-
426 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...
SOUTHEASTERN OKMULGEE...MCINTOSH...NORTHERN PITTSBURG...WEST CENTRAL
MUSKOGEE AND WEST CENTRAL HASKELL COUNTIES UNTIL 500 AM CDT...

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANNA...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
EUFAULA...                        CHECOTAH...
CROWDER...                        CANADIAN...
INDIANOLA...                      GRAYSON...
COUNCIL HILL...                   HANNA...
RENTIESVILLE...                   HOFFMAN...
STIDHAM...                        ARROWHEAD STATE PARK...
LAKE EUFAULA STATE PARK...        VIVIAN...
RAIFORD...                        BLOCKER...
HITCHITA...                       ONAPA...
PIERCE...                         VERNON...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 240 AND
273.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3564 9580 3545 9532 3501 9555 3514 9601
      3515 9593 3529 9598 3529 9606
TIME...MOT...LOC 0926Z 209DEG 43KT 3524 9585

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:14 AM CDTSevere Thunderstorm WarningTSAChoctaw31 min
Apr 29, 3:45 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha45 min
Apr 29, 4:26 AM CDTSpecial Weather StatementTSAMcIntosh34 min
Apr 29, 6:22 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pittsburg, Pushmataha3 hr
Apr 29, 8:46 AM CDTRiver Flood AdvisoryTSAPushmataha37 hr
Apr 29, 2:09 PM CDTSpecial Weather StatementTSAOsage51 min
Apr 29, 2:27 PM CDTSevere Thunderstorm WarningTSAOsage33 min
Apr 29, 3:07 PM CDTSpecial Weather StatementTSAPawnee23 min
Apr 29, 3:21 PM CDTSpecial Weather StatementTSALeFlore24 min
Apr 29, 3:46 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah44 min
Apr 29, 3:49 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha23 min
Apr 29, 3:57 PM CDTSpecial Weather StatementTSAOsage33 min
Apr 29, 4:12 PM CDTSpecial Weather StatementTSAPushmataha33 min
Apr 29, 4:41 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah49 min
Apr 29, 4:43 PM CDTSpecial Weather StatementTSATulsa32 min
Apr 29, 4:46 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha29 min
Apr 29, 5:04 PM CDTSevere Thunderstorm WarningTSALeFlore22 min
Apr 29, 5:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 29, 5:18 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee42 min
Apr 29, 5:34 PM CDTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa25 min
Apr 29, 5:35 PM CDTSpecial Weather StatementTSAPushmataha25 min
Apr 29, 5:41 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah20 min
Apr 29, 5:48 PM CDTSpecial Weather StatementTSAOttawa27 min
Apr 29, 5:49 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Wagoner41 min
Apr 29, 6:02 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee43 min
Apr 29, 6:18 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner19 min
Apr 29, 6:30 PM CDTSpecial Weather StatementTSACraig15 min
Apr 29, 6:35 PM CDTSpecial Weather StatementTSACherokee25 min
Apr 29, 6:37 PM CDTTornado WarningTSAOkfuskee38 min
Apr 29, 6:44 PM CDTSpecial Weather StatementTSACraig31 min
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningTSAOkmulgee31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.